MAUDE Adverse Event Report: ABBOTT VASCULAR HT ALL STAR GUIDE WIRE

ABBOTT VASCULAR HT ALL STAR GUIDE WIRE
Model Number 1001741
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 11/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: estimated.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The customer reported the device was discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient underwent a coronary stenting procedure.The stent delivery system was advanced over an allstar guide wire and the stent was implanted in the left anterior descending (lad) artery.During stent deployment, the stent jailed the diagonal artery.The allstar guide wire was removed from the lad and redirected into the diagonal artery.An attempt was made to advance an unspecified dilatation catheter over the guide wire; however, the dilatation catheter was unable to be advanced to the target site.An attempt was made to remove the guide wire; however, it was caught on the stent and separated in the patient anatomy.There was no attempt to remove the separated guide wire segment and balloon inflation was performed to adhere the guide wire to the vessel wall.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product were not performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported entrapment of the device and material separation appear to be related to operation circumstances of the procedure.Based on the reported information, the guide wire became trapped in the implanted stent during redirection into the diagonal artery.Manipulation against resistance resulted in the separation of the guide wire.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT ALL STAR GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9512880
Report Number2024168-2019-14947
Device Sequence Number16820038
Product Code DQX
UDI-Device Identifier08717648013829
UDI-Public08717648013829
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K972142
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1001741
Device Catalogue Number1001741
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;